Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 86, NWS El Paso, TX

July 14, 2007Grant County, Hidalgo County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jul 14, 2007, 4:53 PM MDT for Grant County, Hidalgo County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2007, 4:53 PM MDT (22:53 UTC)
Expired
Jul 14, 2007, 6:00 PM MDT
In force
67 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

Counties Grant County, NM, Hidalgo County, NM

The radar

The Tucson radar (KEMX), 204 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 142254
SVREPZ
NMC017-023-150000-
/O.NEW.KEPZ.SV.W.0086.070714T2253Z-070715T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
453 PM MDT SAT JUL 14 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
  NORTHWESTERN HIDALGO COUNTY IN SOUTHWEST NEW MEXICO...

* UNTIL 600 PM MDT

* AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTHEAST OF REDROCK...OR ABOUT 23 MILES WEST OF SILVER CITY.
  THIS STORM WAS MOVING SOUTHWEST AROUND 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

LAT...LON 3293 10865 3272 10904 3246 10875 3283 10852

$$

NOVLAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:45 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 14, 2:45 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
245 PM MDT SAT JUL 14 2007

.SYNOPSIS...
MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN
TEXAS WHILE UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. AS A
RESULT THERE WILL BE CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY
THROUGH NEXT WEEK.

&&

.DISCUSSION...
COLD FRONT PUSHED THROUGH MOST OF THE AREA LAST NIGHT AND WITH THE
HELP OF A DISTURBANCE ALOFT...KICKED OFF PRETTY GOOD EARLY MORNING
RAINS OVER WEST TEXAS. MID LEVEL CIRCULATION STILL VISIBLE OVER
HUDSPETH COUNTY AND IS KICKING OFF A FEW AFTERNOON THUNDERSTORMS
NEAR THE GUADALUPE MOUNTAINS...BUT SHOULD BE OF LITTLE OR NO
SIGNIFICANCE FOR OUR AREA TONIGHT.

MODELS REMAIN CONSISTENT ON OVERALL PATTERN...WITH HIGH AMPLITUDE
RIDGE OVER ARIZONA AND UTAH SLOWLY TILTING POSITIVE OVER THE NEXT
THREE DAYS. THIS WILL KEEP THE CWA IN NORTH AND THEN NORTHEAST FLOW
THROUGH MID WEEK WHICH WILL ALLOW DISTURBANCES ALOFT TO MOVE DOWN
THROUGH THE AREA. WILL KEEP SUNDAY WITH SCATTERED THUNDERSTORMS BUT
THEN LOWER POPS A BIT THROUGH THE REST OF THE PERIOD AS DEW POINTS
AND PWS DECREASE A BIT.

STILL HAVE TO WATCH INVERTED TROUGH MOVING TO THE AREA TOWARD
THURSDAY AND FRIDAY. STILL DIDNT UP POPS FOR THIS FEATURE AS MODELS
TEND TO DO QUITE A BIT OF SWITCHING...BUT COULD BE A WET COUPLE OF
DAYS IF IT PANS OUT.

&&

.AVIATION...VALID 15/00Z-16/00Z...
SCATTERED THUNDERSTORMS TONIGHT AND AGAIN SUNDAY AFTERNOON WILL
PRODUCE ISOLATED MVFR CIG VSBY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 72  97  73  99  72 /  30  20  30  20  20
SIERRA BLANCA TX        67  91  68  95  65 /  30  20  30  20  20
LAS CRUCES              68  96  69  98  68 /  30  20  30  20  20
ALAMOGORDO              65  96  66  98  65 /  30  20  30  20  20
CLOUDCROFT              49  73  50  75  48 /  30  30  40  30  20
TRUTH OR CONSEQUENCES   67  94  68  97  67 /  30  20  30  20  20
SILVER CITY             62  87  62  92  61 /  30  20  30  20  20
DEMING                  67  97  68  99  67 /  30  20  30  20  20
LORDSBURG               68  98  69  99  68 /  30  20  30  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Jul 14, 10:45 AM MDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1045 AM MDT SAT JUL 14 2007

NMZ022>025-030>032-TXZ055-056-151645-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1045 AM MDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. LOCALLY
HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS...ALONG WITH SMALL HAIL.
POTENTIAL FOR LOCAL AREAS OF FLOODING EXISTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. PRIMARY THREAT WILL BE LOCALLY
HEAVY RAINS WITH ISOLATED AREAS OF FLOODING. A FEW STORMS MAY ALSO
PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER.

In the hours before

Special weather statement, Jul 14, 3:56 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
356 PM MDT SAT JUL 14 2007

NMZ024-025-142315-
SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM-
356 PM MDT SAT JUL 14 2007

...STRONG THUNDERSTORMS MOVING SOUTHWARD OVER THE SACRAMENTO
   MOUNTAINS...

AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FAIRLY CONTINUES STREAM  OF A MODERATE TO STRONG  THUNDERSTORMS
MOVING FROM NORTH TO SOUTH OVER THE SACRAMENTO MOUNTAINS. RADAR
HAS ESTIMATED THAT SOME AREAS HAVE RECEIVED FROM 1 TO 2 INCHES OF
RAINFALL IN THE LAST HOUR AND A HALF ESPECIALLY BETWEEN HIGHWAYS 70
AND 82. A LOT OF THIS RAINFALL IS FALLING OVER AREAS THAN RECEIVED
CONSIDERABLE RAINFALL YESTERDAY. ALTHOUGH THESE SHOWERS ARE MOVING
FAIRLY RAPIDLY TO THE SOUTH AROUND 10 TO 15 MPH...THEY ARE TRAINING
ONE AFTER ANOTHER IN A LINE FROM THE SACRAMENTOS NORTHWARD TO THE
COLORADO NEW MEXICO BORDER WHICH COULD CONTRIBUTE TO ADDITIONAL
FLOODING ESPECIALLY OVER SATURATED AREAS.IN ADDITION...THESE STORMS
ARE CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF
INCH IN DIAMETER.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CLOUDCROFT...HIGH
ROLLS...LA LUZ...MAYHILL...PINON AND SACRAMENTO.

DO NOT DRIVE INTO AREA WHERE WATER IS PONDING OR CROSSING THE
ROADWAY.  TURN AROUND...DONT DROWN.

NOVLAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 9:23 PM MDTSevere Thunderstorm WarningEPZOtero67 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.